advertisement

Childhood-diseases

Question
Posted by: Ian | 2004/10/12

Q.

epilepsy getting worse with medication

my son 3 years old had an epileptic seizure in november 2003 and since nothing until last month he had a seizure of about 3 minutes three days ago he had a seizure of about 3 minutes that was on the friday on that sunday he had another seizure of about 3 minutes on the monday night he had a seizure of about 8 minutes

he is on epilum 300 and takes approximately 2.5ml 3 times a day the seizures did occure this frequently but are getting worse

he also has mild attacks where he jerks back and falls down banging his head continuosly

all i am looking for is help to protect my child or how to slow down this reoccurent problem any advise will be appeciated if dietary requirements would help or anything

Concerned parents
Ian And Cathy

Expert's Reply

A.

Paediatrician

Seizure control needs to be adapted for each individual child to get an optimal response. The most important thing is that a very thorough history has been taken and that all the basic tests e.g EEG have been done, to try and classify the type of epilepsy your child suffers from. Once this is done, the best advice is to stay with the same paediatrician, because the person who knows your child best will be in the optimal position to advise or refer as necessary.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.